Kansas, 2006

Hail in Kansas, April 15, 2006

April 15, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 15, 9:44 PM CST, 25 minutes earlier.

Area forecast discussion, Apr 15, 9:44 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 PM CDT SAT APR 15 2006

.DISCUSSION...
THE LINE SEGMENT MOVING INTO THE NW CWFA HAS BECOME MORE CELLULAR
WITH TIME. A SUPERCELL OVER BOURBON COUNTY KS IS MOVING INTO AN AXIS
OF 700 M2/S2 0-3KM HELICITY...600 M2/S2 0-1KM HELICITY AND 45KTS OF
0-1KM BULK SHEAR. SFC BASED CAPE IS RUNNING AROUND 750 J/KG...
HOWEVER MLCAPE OF 1250 J/KG MAY BE MORE REPRESENTATIVE. THIS
ACTIVITY IS FORMING ALONG A SFC FRONT...AND GIVEN 300-400 J/KG CIN
OVER SW MO...THIS FEATURE WILL BE RELIED ON TO MAINTAIN CONVECTION.
CONVECTION WILL CONTINUE OVER WESTERN MO OVER THE NEXT FEW
HOURS...BEFORE MOVING INTO A LOWER CAPE/HIGHER CIN ENVIRONMENT.

GAGAN

&&

.AVIATION...

THIN LINE OF SHOWERS CONTINUES TO SPEED EASTWARD ACROSS THE MO
OZARKS. THE SENSIBLE WX ASSOC WITH THIS HAS BEEN GUSTY SOUTHERLY
WINDS AND A FEW LIGHTNING STRIKES AND A BRIEF SHOWER. VIRGA WAS
OBSERVED AT SGF IN THE PAST HOUR AND IT IS POSSIBLE THAT NOT MUCH OF
THE RAINFALL IS REACHING THE SFC. INSOFAR AS THE 00Z TAF PACKAGE IS
CONCERNED...WILL KEEP CB IN THE TAF FOR THE EVENING FOR ANY
POTENTIAL REDEVELOPMENT...BUT IT LOOKS LIKE DEVELOPMENT WILL BE
ISOLATED IN COVERAGE. VIS/CIG WILL BE VFR THROUGH THE PERIOD. SOUTH
WINDS WILL REMAIN GUSTY THIS EVENING...VEERING AS THE NIGHT
PROGRESSES AS THE DRYLINE FRONT MOVES THROUGH.

GAGAN

&&

.FIRE WEATHER...

GUSTY SOUTHERLY WINDS WILL PERSIST INTO MID EVENING. BELIEVE THE
RAIN WE HAD THIS MORNING SHOULD ELEVATE MUCH OF ANY FIRE DANGER
THIS AFTERNOON. CLOUD COVER AT LEAST KEPT AFTERNOON TEMPERATURES
FROM RISING DRAMATICALLY AS WELL. HIGH PRESSURE WILL BUILD IN MONDAY
FOR CONTINUED ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 15, 8:39 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT SAT APR 15 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
939 PM CDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS CONTAINING SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND
 A BRIEF PERIOD OF HEAVY RAIN.

  AREAS AFFECTED AND TIMING:

 A LINE OF THUNDERSTORMS WILL LIKELY AFFECT BOURBON...CRAWFORD
 COUNTIES AND KANSAS...ALONG WITH BARTON...VERNON... CEDAR...AND
 ST. CLAIR COUNTIES THROUGH MIDNIGHT.

  DISCUSSION:

 A PACIFIC BASED COLD FRONT MERGED WITH A DRY LINE EARLIER THIS
 EVENING WHICH TRIGGERED A THIN LINE OF THUNDERSTORMS.  THESE STORMS
 WILL LIKELY AFFECT A FEW AREAS OF EXTREME EASTERN
 KANSAS...SOUTHWEST MISSOURI...AND WEST CENTRAL MISSOURI. THESE
 STORMS WILL EITHER EXIT THE AREA OR DISSIPATE PRIOR TO MIDNIGHT...AND
 REMAIN BELOW SEVERE LIMITS WITH SMALL HAIL AND CLOUD TO GROUND
 LIGHTNING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 STORMS WILL BE POSSIBLE ON TUESDAY AND EARLY WEDNESDAY AS ANOTHER LOW
 PRESSURE SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Apr 15, 9:57 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 PM CDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             UNIONTOWN               37.85N 94.97W
04/15/2006  E1.75 INCH       BOURBON            KS   LAW ENFORCEMENT

            GOLF BALL HAIL REPORTED BY FORT SCOTT PD

&&

LDOOLEY

The radar

The Pleasant Hill radar (KEAX), 116 km away, was scanning. The volume nearest the first event began at 04:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bourbon

When
April 15, 10:09 PM CST
Where
Bourbon County, 2 mi W of Ft Scott
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.833, -94.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504698.